Missouri, 2001Tornado in Missouri, May 18, 2001
May 18, 2001 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 18, 1:00 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, May 18, 1:00 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT FRI MAY 18 2001
MCV CONTS TO SPIN ACRS SE KS WITH SHWRS/FEW TSTMS SPINNING ARND
SYSTM INTO CNTRL MO. AVN AND ETA VERY CLOSE AT MIDN WITH MCV ALG
THE MO-AR BDR JUST W OF THE BOOTHEEL. ANTHR SGNFNT TROF FCST TO DIG
OUT OF ERN KS ON SUN. AVN FAIRLY KAHNSISTENT WITH PREV RUN IN FCSTG
STRNG THETA-E ADVCTN/MSTR CNVGC ACRS N CNTRL MO BY SUN NOON AT 850.
STRNG COLD FNT FCST BY AVN TO PLOW ACRS THE RGN BY NOON MON AS WE
SWITCH FM JUN WX TO APR WX. MAV POPS LOOK RNSBL AND WILL FOLLOW
FAIRLY CLOSE.
RISE/FALL COUPLET AT SFC FM MSAS SUGGSTS SFC LOW WILL MOVE ACRS NRN
AR/SE MO DURG THE AFTN. WK COLD FNT WILL BE PULLED DWN ACRS AREA AS
LOW MOVES OUT TO THE NE. WILL KEEP SCT POPS ACRS MST OF AREA THIS
EVE EXCPT NE PTN OF CWA.
IN THE EXTNDD, THE MRF AND UK ARE SMLR FOR MON MRNG AT H5 WITH CLOSE
LOW OVR THE UPR MIDWEST. OLD ECMWF FCST IS LAGGING BHND AND OUT OF
SYNC. MRF AND UK MAINTAIN SMLR PTRN BY WED MRNG WITH CLOSED LOW OVR
WI OR MI AND 12Z AVN UPDATE ALSO SMLR. MOTHER NATURE IS MAKING UP
FOR OUR RECORD HI THE OTHR DAY.
.STL...NONE
In the hours before
Special weather statement, May 18, 10:45 AM CST, 5 hours 35 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-190000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI MAY 18 2001
THREAT: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF THE
REGION.
WHEN: THIS AFTERNOON AND EVENING.
SITUATION: A WEAK COLD FRONT WILL MOVE ACROSS SOUTHEAST MISSOURI
THIS EVENING. NO SEVERE WEATHER IS EXPECTED.
Special weather statement, May 18, 2:20 PM CST, 2 hours before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-190200-
SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT FRI MAY 18 2001
THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A
JEFFERSON CITY TO ALTON TO VANDALIA ILLINOIS LINE.
WHEN: LATE THIS AFTERNOON AND EVENING.
SITUATION: AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS
MISSOURI AND ILLINOIS THIS EVENING. AS IT DOES...THUNDERSTORMS ARE
EXEPECTED TO DEVELOP IN THE WARM AND UNSTABLE AIR. A FEW OF THESE
STORMS ARE EXPECTED TO BECOME SEVERE WITH THE PRIMARY THREAT BEING
DAMAGING WINDS AND LARGE HAIL.
BRITT
Tornado, Reynolds
- When
- May 18, 4:20 PM CST
- Where
- Reynolds County, 5 mi N of Ellington
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.317, -90.983
The Reynolds County Sheriff reported a brief tornado north of Ellington. The tornado hit a wooded area and uprooted several trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in West Virginia, May 18 to 19, 20012 deaths · $1.1 million · 2 in hail · 17 events
- Lightning Strike in Colorado, May 18, 20011 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, May 18, 2001$2.3 million · 50 kt wind · 20 events
- Flash Flooding in Kentucky, May 18 to 19, 2001$165,000 · 5 events
- Flash Flooding in Pennsylvania, May 18, 2001$25,000 · 2 events
- Flash Flooding in Indiana, May 18, 2001$15,000 · 3 events
- Damaging Winds in Arizona, May 18, 2001$15,000 · 2 events
- Hail and Damaging Winds in Oklahoma, May 18, 2001$5,000 · 52 kt wind · 7 events
- Hail in Virginia, May 18, 20011 in hail · 4 events
- Heavy Rain in Virginia, May 18, 20013 events
- Flash Flooding in Kentucky, May 18, 2001$10,000 · 2 events
- Heavy Rain in West Virginia, May 18, 20012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244768.